Alert archive / North Carolina / Tornado Warnings in 2018

Tornado Warning 29, NWS Wilmington, NC

September 16, 2018Columbus County, North Carolina

NWS Wilmington, NC issued this tornado warning at Sep 16, 2018, 9:23 PM EDT for Columbus County, North Carolina. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 16, 2018, 9:23 PM EDT (01:23 UTC)
Expired
Sep 16, 2018, 9:46 PM EDT
In force
23 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Columbus County, NC

The radar

The Wilmington radar (KLTX), 29 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 16, 6:55 AM EDTTornado WatchSPC16 hr

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 1.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2018-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 851 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2018-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
851 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
708 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

663 
WFUS52 KILM 170123
TORILM
NCC047-170215-
/O.NEW.KILM.TO.W.0029.180917T0123Z-180917T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington NC
923 PM EDT SUN SEP 16 2018

The National Weather Service in Wilmington has issued a

* Tornado Warning for...
  South central Columbus County in southeastern North Carolina...

* Until 1015 PM EDT.
    
* At 922 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near Goretown, or 12 miles northwest of Little River,
  moving north at 15 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Expect damage to mobile homes, roofs, and vehicles.

* Locations impacted include...
  Bethel, Williams, Nakina, Dulah, Old Dock, Mollie and Sidney. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3417 7859 3400 7872 3407 7880 3422 7879
TIME...MOT...LOC 0122Z 190DEG 14KT 3401 7876 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

Ekster
2 follow-up statements
040 
WWUS52 KILM 170129
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
929 PM EDT SUN SEP 16 2018

NCC047-170215-
/O.CON.KILM.TO.W.0029.000000T0000Z-180917T0215Z/
Columbus NC-
929 PM EDT SUN SEP 16 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR SOUTH
CENTRAL COLUMBUS COUNTY...
        
At 929 PM EDT, a confirmed tornado was located near Dulah, or 14
miles northwest of Little River, moving north at 20 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Bethel, Mollie and Nakina. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3418 7863 3403 7873 3406 7878 3421 7876
      3419 7865
TIME...MOT...LOC 0129Z 188DEG 18KT 3406 7875 

TORNADO...OBSERVED
HAIL...0.00IN

$$
Ekster
094 
WWUS52 KILM 170146
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
946 PM EDT SUN SEP 16 2018

NCC047-170156-
/O.CAN.KILM.TO.W.0029.000000T0000Z-180917T0215Z/
Columbus NC-
946 PM EDT SUN SEP 16 2018

...THE TORNADO WARNING FOR SOUTH CENTRAL COLUMBUS COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

A Tornado Watch remains in effect until 1100 PM EDT for southeastern
North Carolina. A Tornado Watch also remains in effect until 1100 PM
EDT for southeastern North Carolina.

LAT...LON 3418 7863 3403 7873 3406 7878 3421 7876
      3419 7865
TIME...MOT...LOC 0145Z 190DEG 14KT 3413 7874 

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this tornado warning went out at Sep 16, 6:35 PM EDT, 2 hours 48 minutes earlier.

Area forecast discussion, Sep 16, 6:35 PM EDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
635 PM EDT Sun Sep 16 2018

.SYNOPSIS...
Tropical Depression Florence will drift west across South
Carolina. This will continue to bring occasional bands of
heavy rainfall onshore into SE NC and NE SC. A drying trend
is expected to commence in the upcoming week, but river
flooding will remain hazardous.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
As of 5 PM Sunday...Tornado Watch dropped for Pender, New
Hanover, Brunswick counties, and the 0-20 nm coastal waters, but
extended until 11 pm for much of NE SC and several counties in
SE NC as strong and moist low level flow prevails into evening.

As of 3 PM Sunday...Trailing spiral bands around finally-
exiting Tropical Depression Florence will impact parts of the
area overnight. Model signals indicate some banding is left to
stream south to north overnight before moving out of the area
Monday morning. Torrential rainfall in these bands will easily
be capable of producing another 3-5 inches...or locally higher
amounts. The Flash Flood Watch has been extended through 12Z
Monday.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
As of 3 PM Sunday...Remnants of Florence will move through the
OH Valley on Mon and across the Mid-Atlantic Mon night into Tue.
Light to moderate convection will linger over the region Mon as
left over moisture and instability lead to diurnal convection.
Convection is likely to shift offshore Mon night as the
nocturnal marine convection picks up. Temperatures Mon will be
near climo while lows run as much as 10 degrees above climo. The
remnant low will drag a trough into and across the area late
Tue and Tue night as the low moves from the Mid-Atlantic states
into New England. Isolated afternoon and evening convection will
again be a concern Tue, but coverage will be decreased by mid-
level dry air and late timing of weak forcing along the
aforementioned trough. Temperatures above climo on Tue and well
above climo Tue night.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
As of 3 PM Sunday...Models are in good agreement that an upper
trough exiting the east coast will be pushing a cold front
trough the CWA by the start of this period, 12Z Wednesday. This
front will bring the first day of no appreciable rain chance
since Florence approached the area last Thursday. Although post
frontal air mass will not be too cold, a drop in highs and lows
by a couple degrees is probable. Just not having any rain
through the remainder of the week is the great news to be
talking about thanks to an upper level ridge tracking overhead
from west to east.

Moving into next weekend, forecast uncertainty becomes greater.
Although both the GFS and ECMWF generally show an upper ridge
centered in the Atlantic just offshore, the strength they depict is
different. While the ECMWF shows a strong ridge will keep the local
area dry thru Sunday, the GFS' solution shows a weaker ridge that
allows convection to move in from the west. Decided to go with a
blend of those models for POPS, which yields low end rain
chances

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
As of 00Z...Several rain bands will continue to dump heavy rain
through a good portion of the overnight hours. LBT stands to get the
brunt of the rain, but it will affect the other terminals as well.
As the remnants of Florence weaken and move away from the CWA,
conditions will improve with VFR expected sometime on Monday.

Extended Outlook...Gradual improvement east to west into
Monday. VFR Tue-Thurs.

&&

.MARINE...
NEAR TERM /THROUGH MONDAY/...
As of 3 PM Sunday...Small Craft Advisory remains in effect
through Monday morning in wake of departing Tropical Depression
Florence. Seas continue to run 7 to 9 ft with onshore flow
running on the high end of the 20 to 25 kt range. Occasional
gusts in excess of 30 kt can be expected through the evening and
overnight. Conditions will gradually improve, although that is
relative.

SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 3 PM Sunday...Winds will remain generally south-southwest
through Tuesday evening between high pressure to the northeast,
and the remnants of Florence, which will be lifting across the
northeast CONUS and Mid-Atlantic as a frontal system. The front
is expected to push off the coast late Tuesday night, with a
wind shift to the northwest. Perhaps a weak, brief surge with
the front, but overall the gradient looks to remain modest.

LONG TERM /WEDNESDAY THROUGH FRIDAY/...
As of 3 PM Sunday...High pressure will build across the Mid-
Atlantic and off the northeast CONUS through the period. Winds
will veer from north to southeast, generally 15 knots or less.

&&

.TIDES/COASTAL FLOODING...
As of 3 PM Sunday...Significant coastal flooding is expected
along the lower portions of the Cape Fear River late this
afternoon and evening. River levels remain elevated as runoff
from excessive, heavy rainfall flows into rivers already swollen
by lingering storm surge from Florence. The lower Cape Fear
near Wilmington may exceed 8 ft MLLW this afternoon, with
significant impacts to many locations, including shutting down
the northbound side of US 421 near the Battleship USS North
Carolina.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Flash Flood Watch through Monday morning for SCZ017-023-024-
     032-033-039-054>056-058-059.
     High Rip Current Risk through late Monday night for SCZ054-056.
NC...Flash Flood Watch through Monday morning for NCZ087-096-099-
     105>110.
     High Rip Current Risk through late Monday night for NCZ106-108-
     110.
     Coastal Flood Warning until 8 PM EDT this evening for NCZ107.
MARINE...Small Craft Advisory until 8 AM EDT Monday for AMZ250-252-254-
     256.

&&

SYNOPSIS...8
NEAR TERM...CRM/8
SHORT TERM...III
LONG TERM...ME
AVIATION...43 TIDES/COASTAL FLOODING...III
Hazardous weather outlook, Sep 16, 6:49 PM EDT, 2 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
649 PM EDT Sun Sep 16 2018

AMZ250-252-254-256-172300-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
649 PM EDT Sun Sep 16 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT MONDAY...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-099-SCZ017-023-024-032-033-058-059-172300-
Robeson-Bladen-Columbus-Marlboro-Darlington-Dillon-Florence-Marion-
Central Horry-Northern Horry-
649 PM EDT Sun Sep 16 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...
...TORNADO WATCH 379 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Prolonged, significant major to record flooding is expected along
many area rivers and their tributaries for at least the next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-110-SCZ056-172300-
Coastal Pender-Coastal New Hanover-Coastal Brunswick-
Coastal Georgetown-
649 PM EDT Sun Sep 16 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE MONDAY NIGHT...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ107-172300-
Inland New Hanover-
649 PM EDT Sun Sep 16 2018

...COASTAL FLOOD WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Warning.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Prolonged, significant major to record flooding is expected along
many area rivers and their tributaries for at least the next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ105-109-SCZ039-055-172300-
Inland Pender-Inland Brunswick-Williamsburg-Inland Georgetown-
649 PM EDT Sun Sep 16 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SCZ054-172300-
Coastal Horry-
649 PM EDT Sun Sep 16 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...
...TORNADO WATCH 379 IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE MONDAY NIGHT...

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Tornado Watch.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Flash Flood Watch.

Prolonged, significant major to record flooding is expected along
many area rivers and their tributaries for at least the next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

8

In the hours before

Local storm report, Sep 16, 4:44 PM EDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
444 PM EDT SUN SEP 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     FLASH FLOOD      2 ESE ALLSBROOK         34.01N  78.93W
09/15/2018                   HORRY              SC   DEPT OF HIGHWAYS

            DAISY RD CLOSED EAST OF CANE BRANCH RD DUE TO FLOODING.

&&

EVENT NUMBER ILM1800387

OLIVA
Local storm report, Sep 16, 4:45 PM EDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
445 PM EDT SUN SEP 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     FLASH FLOOD      DARLINGTON              34.30N  79.87W
09/16/2018                   DARLINGTON         SC   DEPT OF HIGHWAYS

            CASHUA ST IN DARLINGTON IS FLOODED FROM PUBLIC SQUARE
            TO BLACK CREEK BRIDGE.

&&

EVENT NUMBER ILM1800388

21
Local storm report, Sep 16, 4:46 PM EDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
446 PM EDT SUN SEP 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     FLASH FLOOD      6 N LONGS               34.02N  78.75W
09/15/2018                   HORRY              SC   DEPT OF HIGHWAYS

            POND RD FROM CAMP SWAMP RD TO OLD BUCK CREED RD CLOSED
            DUE TO FLOODING.

&&

EVENT NUMBER ILM1800389

OLIVA
Local storm report, Sep 16, 7:39 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
739 PM EDT SUN SEP 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0929 PM     TORNADO          1 NE BAYSHORE           34.30N  77.78W
09/15/2018                   NEW HANOVER        NC   NWS STORM SURVEY

            A BRIEF TORNADO TOUCHED DOWN ON THE NORTH SIDE OF
            PORTERS NECK ROAD BETWEEN PORTERS NECK ROAD AND TIBBYS
            DRIVE. THE TORNADO MOVED NW FOR LESS THAN 2 MINUTES AND
            SNAPPED A COUPLE DOZEN TREES UP TO 16" IN DIAMETER AND
            UPROOTED A FEW LARGE TREES.

&&

EVENT NUMBER ILM1800390

21
Local storm report, Sep 16, 8:06 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
806 PM EDT SUN SEP 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     FLASH FLOOD      1 W OGDEN               34.26N  77.81W
09/16/2018                   NEW HANOVER        NC   SOCIAL MEDIA

            SINKHOLE 4-FEET DEEP REPORTED AT CORNER OF RED CEDAR RD
            AND HAWK RD.

&&

EVENT NUMBER ILM1800391

OLIVA
Special weather statement, Sep 16, 8:23 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Wilmington NC
823 PM EDT SUN SEP 16 2018

NCZ099-109-SCZ054-058-059-170130-
Inland Brunswick NC-Columbus NC-Northern Horry SC-Coastal Horry SC-
Central Horry SC-
823 PM EDT SUN SEP 16 2018

...SPECIAL WEATHER STATEMENT FOR WEST CENTRAL BRUNSWICK...
SOUTHWESTERN COLUMBUS AND EASTERN HORRY COUNTIES UNTIL 930 PM EDT...

At 823 PM EDT, Doppler radar was tracking a strong thunderstorm near
Barefoot Landing Area Of North Myrtle Beach, or near North Myrtle
Beach Airport, moving north at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Myrtle Beach, North Myrtle Beach, Little River, North Myrtle Beach
Airport, Iredell, Carolina Shores, Tabor City, Loris, Bethel,
Freeland, Nakina, Bughill, Longwood, Nixonville, Barefoot Landing
Area Of North Myrtle Beach, Wampee, Ash, Goretown, Old Dock and
Mollie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Tornado Watch remains in effect until 1100 PM EDT for southeastern
North Carolina...and northeastern South Carolina. A Tornado Watch
also remains in effect until 1100 PM EDT for southeastern North
Carolina...and northeastern South Carolina.

LAT...LON 3417 7893 3417 7849 3392 7855 3390 7860
      3387 7856 3385 7857 3383 7865 3380 7872
      3374 7882 3366 7891
TIME...MOT...LOC 0023Z 183DEG 18KT 3372 7875

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 9:24 PM EDTFlash Flood WarningILMBladen, Brunswick, Columbus, New Hanover, Pender, Robeson8 hr
Sep 16, 9:49 PM EDTSpecial Weather StatementILMPender56 min
Sep 16, 9:56 PM EDTCoastal Flood WarningILMNew Hanover7 hr
Sep 16, 10:03 PM EDTTornado WarningILMPender7 min
Sep 16, 10:18 PM EDTTornado WarningILMColumbus42 min
Sep 16, 10:55 PM EDTSevere Thunderstorm WarningILMBladen, Columbus50 min
Sep 16, 11:45 PM EDTSevere Thunderstorm WarningILMBladen33 min
Sep 16, 11:59 PM EDTTornado WarningILMBladen18 min
Sep 17, 12:31 AM EDTFlash Flood WarningILMRobeson6 hr
Sep 17, 1:02 AM EDTTornado WarningILMColumbus28 min
Sep 17, 2:01 AM EDTSpecial Weather StatementILMBladen59 min
Sep 17, 2:39 AM EDTTornado WarningILMColumbus23 min
Sep 17, 3:14 AM EDTTornado WarningILMBladen, Columbus31 min
Sep 17, 5:29 AM EDTFlash Flood WarningILMBladen, Brunswick, Columbus, New Hanover, Pender, Robeson5 hr
Sep 17, 10:25 AM EDTAreal Flood WarningILMBladen, Brunswick, Columbus, New Hanover, Pender, Robeson72 hr
Sep 17, 11:08 AM EDTCoastal Flood AdvisoryILMNew Hanover8 hr
Sep 17, 2:43 PM EDTFlash Flood WarningILMRobeson3 hr
Sep 17, 7:34 PM EDTSpecial Weather StatementILMScotland41 min

Nearby

Tornado Warnings in North Carolina, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.